Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 18, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 19, 2011, 10:26 AM CDT for Cherokee County, Crawford County, Kansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2011, 10:26 AM CDT (15:26 UTC)
- Expired
- Mar 19, 2011, 11:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Cherokee County, KS, Crawford County, KS
The radar
The Springfield radar (KSGF), 133 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 9:43 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
543 WUUS53 KSGF 191526 SVRSGF KSC021-037-191630- /O.NEW.KSGF.SV.W.0018.110319T1526Z-110319T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1026 AM CDT SAT MAR 19 2011 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CHEROKEE COUNTY IN SOUTHEAST KANSAS... SOUTHERN CRAWFORD COUNTY IN SOUTHEAST KANSAS... * UNTIL 1130 AM CDT. * AT 1023 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF SHERMAN...OR 4 MILES NORTHWEST OF OSWEGO...MOVING NORTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL. * LOCATIONS IMPACTED INCLUDE CARONA...CHEROKEE...CHICOPEE... HALLOWELL...LAWTON...MCCUNE...OPOLIS...PITTSBURG...ROSELAND... SCAMMON...SHERMAN...SHERWIN...SKIDMORE...STIPPVILLE...WEIR AND WEST MINERAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 3738 9508 3745 9462 3721 9462 3716 9508 TIME...MOT...LOC 1526Z 243DEG 23KT 3722 9515 WIND...HAIL <50MPH 1.00IN $$ GAEDE
2 follow-up statements
072 WWUS53 KSGF 191543 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1043 AM CDT SAT MAR 19 2011 KSC021-037-191630- /O.CON.KSGF.SV.W.0018.000000T0000Z-110319T1630Z/ CRAWFORD KS-CHEROKEE KS- 1043 AM CDT SAT MAR 19 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR NORTHERN CHEROKEE AND SOUTHERN CRAWFORD COUNTIES... AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM NEAR SHERMAN...OR 8 MILES NORTH OF OSWEGO...MOVING NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL. LOCATIONS IMPACTED INCLUDE CARONA...CHEROKEE...CHICOPEE...MCCUNE... PITTSBURG...ROSELAND...SCAMMON...SHERMAN...WEIR AND WEST MINERAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SATURDAY AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. && LAT...LON 3745 9462 3728 9462 3724 9508 3738 9508 TIME...MOT...LOC 1543Z 208DEG 17KT 3729 9508 WIND...HAIL <50MPH 1.00IN $$ GAEDE
020 WWUS53 KSGF 191627 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1127 AM CDT SAT MAR 19 2011 KSC021-037-191636- /O.EXP.KSGF.SV.W.0018.000000T0000Z-110319T1630Z/ CRAWFORD KS-CHEROKEE KS- 1127 AM CDT SAT MAR 19 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CHEROKEE AND SOUTHERN CRAWFORD COUNTIES WILL EXPIRE AT 1130 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNED AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SATURDAY AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. LAT...LON 3745 9462 3728 9462 3724 9508 3738 9508 TIME...MOT...LOC 1626Z 208DEG 17KT 3747 9496 $$ GAEDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 9:22 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Mar 19, 9:22 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 922 AM CDT SAT MAR 19 2011 .UPDATE... /ISSUED 910 AM CDT SAT MAR 19 2011/ ISOLATED ELEVATED STORMS OVER SE KS/NE OK DEVELOPED IN AN AREA OF ELEVATED MUCAPE OF 1000 J/KG WITH STEEP MID LEVEL LAPSE RATES AND ISENTROPIC ASCENT. DEEP LAYER SHEER ON THE ORDER OF 30KTS IS PROMOTING SOME STORM ORGANIZATION. THE ONE MORE NOTABLE STORM CORE NEAR COFFEEYVILLE KS PRODUCED 1 INCH HAIL. ANOTHER STORM THAT MOVED THROUGH NORTHERN CRAWFORD COUNTY KS PRODUCED SMALL HAIL AS WELL. 12Z KSGF SOUNDING INDICATES THAT THE PROGGED WARM LAYER AT 700MB IS OVERDONE AT LEAST OVER SW MO AND AN ADJUSTED KJLN BUFR SOUNDING YIELDS 850MB BASED CAPE OF CLOSE TO 400 J/KG WITH LITTLE TO NO CIN. STORMS HAVE WEAKENED ONCE THEY CROSS THE MO HWY 71 CORRIDOR INTO WEAKER INSTABILITY AND DRIER MID LEVELS...SO IN THE NEAR TERM WILL KEEP AN EYE ON THE FAR WESTERN COUNTIES FOR ISOLATED HAIL POTENTIAL. DSA && .DISCUSSION... THE COLD FRONT THAT PUSHED THROUGH THE AREA ON FRIDAY HAS STALLED OUT JUST SOUTH OF THE I-40 CORRIDOR ACROSS ARKANSAS AND OKLAHOMA. THIS FRONT WILL SLOWLY BACK UP AS A WARM FRONT TODAY AND TONIGHT. REGIONAL RADARS ARE QUIET THIS MORNING AND THE IR SATELLITE IMAGE IS SHOWING CLOUDY SKIES ACROSS THE REGION. A VORT MAX IS SHOWING UP OVER NORTHWEST TEXAS THIS MORNING WITH A CLUSTER OF WEAKENING STORMS. THIS WILL CONTINUE TO MOVE NORTHEASTWARD TODAY AND INTERSECT THE WARM FRONT THIS AFTERNOON AND EVENING OVER SOUTHEAST KANSAS AND THE WESTERN OZARKS. WILL EXPECT SCATTERED SHOWERS AND STORMS TO DEVELOP MAINLY OVER THE WESTERN AREAS TODAY AND SPREAD NORTHEASTWARD THIS EVENING. THE HIGHEST QPF TOTALS WILL BE OVER THE NORTHWESTERN CWA AND LESSER AMOUNTS ACROSS THE EASTERN OZARKS. TOTALS WILL AVERAGE BETWEEN HALF AN INCH TO UP TO AN INCH POSSIBLE OVER SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI AND ABOUT A QUARTER OF AN INCH ALONG THE I-44 CORRIDOR. CONVECTION WILL BE LIKELY BUT APPEARS IT WILL REMAIN BELOW SEVERE LIMITS AT THIS TIME. SHOWERS AND STORMS WILL THEN MOVE INTO CENTRAL MISSOURI LATER THIS EVENING AND GRADUALLY END FROM SOUTHWEST TO NORTHEAST ACROSS THE OZARKS TONIGHT. SUNDAY WILL BE VERY SPRING LIKE AND MUCH WARMER AS THE WARM FRONT EXITS THE REGION AND SOUTHERLY FLOW KICKS IN. THIS WILL CARRY INTO MONDAY AS WELL AS LOW PRESSURE BEGINS TO DEVELOP OVER EASTERN COLORADO AND HIGH PRESSURE REMAINS OFF TO THE EAST OF THE REGION. MONDAY LOOKS TO BE ON THE BREEZY SIDE WITH A MIXTURE OF SUN AND CLOUDS. THE GFS AND ECMWF HAVE COME IN BETTER AGREEMENT WITH TIMING AND PLACEMENT OF THE NEXT SYSTEM FOR TUESDAY AND TUESDAY NIGHT. SURFACE LOW WILL TRACK FROM EASTERN COLORADO UP TO THE UPPER MIDWEST ON TUESDAY. IT APPEARS THE BEST DYNAMICS AND ENERGY IS GOING TO REMAIN NORTH OF THE OZARKS WITH THIS SYSTEM BUT SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE. RIGHT NOW IT DOES NOT LOOK LIKE A GREAT SETUP FOR SEVERE WEATHER AT THIS TIME WITH SOME LIMITING FACTORS IN PLACE BUT TRENDS WILL NEED TO BE MONITORED. FRONT WILL PUSH THROUGH TUESDAY NIGHT. CANADIAN HIGH PRESSURE BUILDS IN FOR THE REST OF NEXT WEEK WITH COOLER TEMPERATURES AND DRIER WEATHER. TEMPERATURES WILL BE BELOW NORMAL FOR THE END OF NEXT WEEK. GRIFFIN && .AVIATION... FOR THE 12Z KSGF...KJLN AND KBBG TAFS...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS OF NORTHEASTERN OKLAHOMA AND SOUTHEASTERN KANSAS THIS MORNING. THIS ACTIVITY WILL CONTINUE TO PUSH EAST NORTHEAST THIS MORNING AND WILL PUSH NEAR THE KJLN TAF SITE EARLY IN THE TAF PERIOD...AND SHOULD REMAIN NORTH AND WEST OF THE KSGF AND KBBG SITES. BY MID MORNING THIS ACTIVITY IS EXPECTED TO DISSIPATE AS IT MOVES INTO A MORE STABLE AIR MASS. A WARM FRONT WILL THEN LIFT NORTH TODAY AS A WEAK UPPER LEVEL DISTURBANCE CURRENTLY ACROSS NORTHEAST TEXAS PUSHES TO THE NORTHEAST. AS A RESULT ADDITIONAL SHOWERS AND THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP ACROSS OKLAHOMA AND KANSAS AND PUSH INTO THE REGION THIS AFTERNOON...AND MAY AFFECT THE KJLN AND KSGF TAF SITES. AT THIS TIME THIS ACTIVITY IS EXPECTED TO REMAIN NORTH OF THE BRANSON AREA. BY THIS EVENING THIS ACTIVITY IS EXPECTED TO PUSH NORTH OF THE TAF SITES. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 19, 5:35 AM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 535 AM CDT SAT MAR 19 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 535 AM CDT SAT MAR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED LIGHTNING RISK. DISCUSSION... A FEW THUNDERSTORMS WILL BE POSSIBLE THIS MORNING THROUGH TONIGHT AS A FRONTAL BOUNDARY BEGINS TO LIFT NORTH AS A WARM FRONT. WHILE NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...A FEW THUNDERSTORMS COULD PRODUCE HAIL TO THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM TUESDAY INTO TUESDAY NIGHT AS A STORM SYSTEM PASSES THROUGH THE REGION. NON THUNDERSTORM WIND GUSTS OVER 30 MPH WILL BE POSSIBLE ON SUNDAY AND AGAIN ON TUESDAY ACROSS WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Special weather statement, Mar 19, 7:49 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 749 AM CDT SAT MAR 19 2011 KSZ073-097-191315- BOURBON KS-CRAWFORD KS- 749 AM CDT SAT MAR 19 2011 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN CRAWFORD AND SOUTHEASTERN BOURBON COUNTIES UNTIL 815 AM CDT... AT 747 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF FARLINGTON...OR 10 MILES NORTH OF GIRARD...MOVING EAST AT 30 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM. WISE
Special weather statement, Mar 19, 8:05 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 805 AM CDT SAT MAR 19 2011 KSZ073-097-MOZ066-077-191345- BOURBON KS-CRAWFORD KS-BARTON MO-VERNON MO- 805 AM CDT SAT MAR 19 2011 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN CRAWFORD...NORTHWESTERN BARTON...SOUTHEASTERN BOURBON AND SOUTHWESTERN VERNON COUNTIES UNTIL 845 AM CDT... AT 800 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF ARCADIA...OR 5 MILES NORTHWEST OF ENGLEVALE...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. PEOPLE IN NORTHEASTERN CRAWFORD...NORTHWESTERN BARTON...SOUTHEASTERN BOURBON AND SOUTHWESTERN VERNON COUNTIES...INCLUDING ARCADIA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WISE
Special weather statement, Mar 19, 9:43 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 943 AM CDT SAT MAR 19 2011 KSZ073-097-191515- BOURBON KS-CRAWFORD KS- 943 AM CDT SAT MAR 19 2011 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN CRAWFORD AND SOUTHERN BOURBON COUNTIES UNTIL 1015 AM CDT... AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF WALNUT...OR NEAR ST. PAUL... MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BRAZILTON...ENGLEVALE...FARLINGTON... GIRARD...GREENBUSH...HEPLER...HIATTVILLE...PAWNEE STATION AND WALNUT. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT SATURDAY AFTERNOON FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI. GAEDE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 9:51 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 39 min |
| Mar 19, 11:04 AM CDT | Severe Thunderstorm Warning | SGF | Crawford | 56 min |
| Mar 19, 1:33 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 42 min |
| Mar 19, 3:23 PM CDT | Areal Flood Warning | SGF | Cherokee, Crawford | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.